Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 39, NWS Tampa Bay, FL

March 26, 2007

NWS Tampa Bay, FL issued this red flag warning at Mar 26, 2007, 2:44 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 26, 2007, 2:44 PM EDT (18:44 UTC)
Expired
Mar 26, 2007, 8:00 PM EDT
In force
5 hr
Issued by
NWS Tampa Bay, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KTBW 261844
RFWTBW

RED FLAG WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
244 PM EDT MON MAR 26 2007

...A RED FLAG WARNING HAS BEEN ISSUED FOR CHARLOTTE AND LEE
COUNTIES FOR LONG DURATIONS OF RELATIVE HUMIDITIES BELOW 35
PERCENT ALONG WITH 20 FOOT WINDS GREATER THAN 15 MPH...

.A WARM AND RELATIVELY DRY AIRMASS WILL RESULT IN LOW AFTERNOON
HUMIDITIES. HIGH PRESSURE NORTH OF THE REGION WILL MAINTAIN A
STRONG PRESSURE GRADIENT...CAUSING WINDS TO EXCEED 15 MPH AT
TIMES UNTIL EARLY EVENING.

FLZ062-065-270000-
/O.NEW.KTBW.FW.W.0039.070326T1844Z-070327T0000Z/
CHARLOTTE-LEE-
244 PM EDT MON MAR 26 2007

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. 

RED FLAG CONDITIONS ARE ALREADY OCCURRING ACROSS THE REGION WITH
WINDS NEAR 20 MPH AND RELATIVE HUMIDITIES BETWEEN 25 AND 35
PERCENT. THESE CONDITIONS WILL CONTINUE THROUGH EARLY EVENING.

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 26, 1:40 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 26, 1:40 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
140 PM EDT MON MAR 26 2007

.SHORT TERM (TONIGHT - WEDNESDAY)...THE STRONG UPPER RIDGE OVER THE
EASTERN GULF AND FL PENINSULA WILL WEAKEN SOME ON TUESDAY AS SHORT
WAVE ENERGY PASSING BY WELL TO THE NORTH IMPINGES UPON IT...THEN WILL
REBUILD AGAIN ON WEDNESDAY AS DEEP TROUGHING REMAINS OUT WEST. AT THE
SURFACE HIGH PRESSURE OVER THE MID ATLANTIC REGION WILL SAG SOUTH AND
BECOME ALIGNED EAST TO WEST FROM THE WESTERN ATLANTIC EXTENDING WEST
ACROSS THE NORTHERN PENINSULA. AS THE HIGH SAGS SOUTH THE GRADIENT ACROSS
THE STATE WILL SLACKEN WHICH WILL RESULT IN A LIGHTER EASTERLY WIND FLOW
WITH AN ONSHORE SEA BREEZE COMPONENT DEVELOPING NEAR THE COAST EACH
AFTERNOON. LACK OF MOISTURE UNDER THE DEEP LAYERED RIDGE WILL MAINTAIN
A DRY FORECAST FOR ENTIRE FORECAST AREA WITH MAINLY CLEAR NIGHTS AND
MOSTLY SUNNY DAYS EXPECTED THROUGH THE PERIOD.

LIGHT WINDS AND MAINLY CLEAR SKIES AT NIGHT WILL CONTINUE TO SUPPORT
SOME PATCHY LOW CLOUDS/FOG IN THE NORMALLY FAVORED LOCATIONS OVER THE
NATURE COAST LATE TONIGHT AND TUESDAY MORNING...WITH SOME PATCHY LOW
CLOUDS/FOG POSSIBLE INTO CENTRAL INTERIOR ZONES WEDNESDAY MORNING.
TEMPERATURES WILL CONTINUE TO RUN ABOVE NORMAL THROUGH THE PERIOD WITH
DAYTIME HIGHS CLIMBING INTO THE LOWER/MID 80S INLAND AREAS BUT SLIGHTLY
COOLER ALONG THE IMMEDIATE COAST DUE TO THE SEA BREEZE...WITH OVERNIGHT
LOWS FALLING INTO THE MID/UPPER 50S FAR NORTH...AND LOWER/MID 60S
CENTRAL AND SOUTH.

&&

.LONG TERM (WEDNESDAY NIGHT-MONDAY)...CONTINUED DRY FORECAST WITH SURFACE
HIGH PRESSURE DROPPING DOWN FROM EASTERN CANADA ON THURSDAY TO THE MID
ATLANTIC COAST LATE FRIDAY AND THEN INTO THE ATLANTIC FOR THE WEEKEND.
RIDGING ALOFT OVER THE GULF WILL SHIFT SLOWLY EAST OF THE STATE BY
SUNDAY AS AN UPPER TROUGH MOVES ACROSS THE CENTER OF THE COUNTRY
AND FLATTENS THE RIDGE OUT SOMEWHAT. ASSOCIATED FRONTAL BOUNDARY
CONTINUES TO LOOK LIKE IT WILL STAY NORTH OF THE REGION. THUS
TEMPERATURES SHOULD REMAIN ABOVE NORMAL EACH DAY. HAVE TEMPERATURES
A COUPLE OF DEGREES LOWER FOR THE WEEKEND AND MONDAY BECAUSE OF
INCREASED CLOUDS ON A MORE MOIST LOW LEVEL FLOW...BUT STILL ABOVE
NORMAL.

&&

.AVIATION...HAD SOME LOW CLOUDS AND FOG DEVELOP OVER NORTH FLORIDA
THIS MORNING. MAY SEE A REPEAT BUT FURTHER SOUTH TOWARDS DAYBREAK
TOMORROW. MODELS INDICATING BEST CHANCES FOR FOG INLAND AWAY FROM
TAF SITES. AS THE TIME PERIOD IS IN THE OUTLOOK PORTION OF THE TAF
WILL HINT AT A SLIGHT VISIBILITY RESTRICTION AS WELL AS A FEW CLOUDS
AT 1000 FEET.

&&

.MARINE...A BRIEF EASTERLY SURGE NEAR EXERCISE CAUTION LEVELS (WINDS
15-20 KNOTS) WILL BE POSSIBLE OVER THE CENTRAL AND SOUTHERN OFFSHORE
WATERS DURING THE LATE NIGHT AND EARLY TUESDAY MORNING AS THE REMNANT
BACK DOOR BOUNDARY PUSHES WEST SOUTHWEST...SO WILL HOIST EXERCISE
CAUTION FLAGS FOR THESE WATERS IN THE 430 PM COASTAL PACKAGE. DURING
TUESDAY AND THROUGH THE REMAINDER OF THE WEEK AND INTO THE UPCOMING
WEEKEND LIGHT WIND/SEAS ALONG WITH AN ONSHORE SEA BREEZE COMPONENT
DEVELOPING NEAR SHORE WILL BE THE RULE AS SURFACE HIGH PRESSURE BECOMES
ALIGNED EAST TO WEST FROM THE WESTERN ATLANTIC ACROSS THE SOUTHEASTERN
U.S AND NORTH-CENTRAL PENINSULA.

&&

.FIRE WEATHER...20 FOOT WINDS 15 KNOTS WITH A FEW HIGHER GUST ALONG
WITH HIGH MIXING HEIGHTS AND RESULTING HIGH DISPERSION INDICES WILL
INCREASE THE SPREAD OF ANY FIRE THAT MAY START OVER WEST CENTRAL AND
SOUTHWEST FLORIDA THE REMAINDER OF THIS AFTERNOON. CURRENT HUMIDITY
VALUES REMAIN ABOVE CRITICAL LEVELS...BUT IF THEY DROP TO BELOW 35%
COMBINED WITH THE OTHER PARAMETERS MENTIONED ABOVE...THEN A SHORT-FUSED
RED FLAG WARNING WILL BE REQUIRED...AND WILL CONTINUE TO MONITOR THROUGH
THE REST OF THE AFTERNOON. DURING TUESDAY AND WEDNESDAY MAY SEE SOME
POCKETS OF MARGINALLY LOW HUMIDITY VALUES DURING THE AFTERNOON...BUT
NOT EXPECTING ANY FLAG CONDITIONS AT THE MOMENT...BUT HIGH KEETCH-BYRAM
(KBDI) VALUES (AN INDICATOR OF HOW DRY THE SOIL IS) WILL CONTINUE TO
SUPPORT HIGH FIRE DANGER ACROSS MUCH OF WEST CENTRAL AND SOUTHWEST FL
THROUGH THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  64  83  64  84 /   0   0   5   5
FMY  63  83  62  86 /   0   0   5   5
GIF  62  83  62  85 /   0   0   5   5
SRQ  62  83  62  83 /   0   0   5   5
BKV  57  82  55  84 /   0   0   5   5
SPG  68  80  67  83 /   0   0   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WX...JCM
LONG TERM/AVIATION...RJS
Hazardous weather outlook, Mar 26, 4:00 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
400 AM EDT MON MAR 26 2007

FLZ039-042-043-048>052-055>057-060>062-065-261500-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
400 AM EDT MON MAR 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...FIRE WEATHER IMPACT...
THE COMBINATION OF MARGINALLY LOW HUMIDITY WITH PERIODICALLY GUSTY WINDS
AND HIGH DISPERSION THIS AFTERNOON...PARTICULARLY SOUTH OF THE
TAMPA BAY AREA...WILL INCREASE THE THREAT FOR THE SPREAD OF ANY
WILD FIRES. RESIDENTS PLANNING ANY BURNING ACTIVITIES MAY WANT TO
POSTPONE THEM UNTIL AMPLE MOISTURE RETURNS TO THE AREA.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

WARM DRY WEATHER WITH LOCALLY BREEZY CONDITIONS WILL CONTINUE EACH
AFTERNOON THROUGH FRIDAY AND PERHAPS INTO THE WEEKEND...WHICH WILL
FURTHER DRY OUT SURFACE FUELS AND MAINTAIN A MODERATE TO HIGH
THREAT FOR THE SPREAD OF ANY WILD FIRES.

OTHERWISE...FAIR WARM WEATHER IS EXPECTED THROUGH THE WEEK AND
INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BSG

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.